Weight gain on Lyrica?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

ledaebel
Regular Member


Date Joined Jul 2006
Total Posts : 339
   Posted 8/22/2008 5:09 PM (GMT -7)   
I'll be seeing my Rheumy and a pulmonologist very soon.  I think Lyrica they may be suggested but I have heard it causes great weight gain.  I've alreday gained more than 40 pounds on Predmisone (7mo) for my Ulcerative Colitis.  Has anyone experienced weight gain on Lyrica or other FM drugs?
 
My joints can't take any more weight!
 Health History:  low thyroid, high cholesterol, hypertension, mild pulmonary hypertension. Ulcerative Colitis and now Fibromyalgia.

Prescriptions: Lialda , Bentyl, protonix, synthroid, zyrtec, avalide, nasocort, Miacalcin spray and Trazadone for sleep (doesn't work), flexeril & tramadol 3x day

OTCs: Usana multivitamins and multiminerals, Usana Procosa, Usana Mega Antioxidants, Omega 3, Vit. E, Healthy trinity probiotics, Calcium Citrate


Southernlady
Veteran Member


Date Joined Jun 2008
Total Posts : 844
   Posted 8/22/2008 7:03 PM (GMT -7)   
I have taken Lyrica for about 3 months and so far I haven't gained any weight, but I take a small amount.  I'm afraid I'm going to have to increase the dosage and then I don't know about the weight gain neither.  It was wonderful when I first started taking it and I always take mine at night about 3 or 4 hours before I go to bed.
 
God Bless!
Shannon
Of all the things that I have lost, I miss my mind the most!!!!


Lindaloo
Veteran Member


Date Joined Sep 2006
Total Posts : 1713
   Posted 8/22/2008 7:48 PM (GMT -7)   
Lyrica has worked wonders for my pain from FM but I have gained weight with it. I guess if you start to eat healthy foods and not go for the junk, then you won't gain so much. My problem is, I LIKE JUNK!! Pititful.

Lindaloo
Moderator Chronic Pain
 
Believe in yourself.  Be kind to fellow humans and animals.  Take time to smell the flowers and the coffee.
And by all means, when you are down, ask me for help.  I will be there.
 
Linda


donnaeil
Veteran Member


Date Joined Jun 2006
Total Posts : 1156
   Posted 8/22/2008 10:46 PM (GMT -7)   
HI,

I have not gained weight on Lyrica. In fact, the medication has enabled me to exercise more, which is what I do.

So, I have lost pounds and fat and gained lots of muscle on Lyrica.

Donnaeil

ericsmom
Veteran Member


Date Joined Jan 2007
Total Posts : 1042
   Posted 8/23/2008 5:45 AM (GMT -7)   
I am also going to start lyrica sometime this week. I thought that people were gaining weight for no reason on the drug. Now I have learned that lyrica just does what prednisone seems to do...increase the appetite. So I am prepared now...I managed to not gain much after 4 1/2 yrs on prednisone...so...I will be just as vigilant (I hope, cuz I like junk too linda turn )
 
Good luck on your decision!
Fibromyagia, R/A, Diabetes, Atrial Fib, depression

folic acid, metformin, diamicron, bisoprolol, fenofibrate, pantoloc, wellbutrin, propafenone, ibprofen, warfarin, methotrexate


Some people dream of angels, I held one in my arms


crooked river
Regular Member


Date Joined Jul 2008
Total Posts : 23
   Posted 8/23/2008 6:54 AM (GMT -7)   
I've only been on Lyrica (50 mg 3 x day) for 3 weeks, but I haven't gained any weight so far. I noticed almost immediate relief when I started taking it, but today I feel like I'm back at square one. I ache from my shoulders to my fingertips :( Why, after feeling pretty darn good for 3 weeks, do I feel like this now? It's frustrating.

Good luck with your decision!
Nancy
 
Fibromyalgia, type II diabetes, COPD
Cymbalta, Tramadol, Flexeril, Avandia, Metformin, Advair, Malic Acid, Lyrica 50mg 3x day
 
What do we live for, if not to make life less difficult for each other? TS Eliot
 


Irish Babe
Veteran Member


Date Joined May 2007
Total Posts : 1371
   Posted 8/23/2008 7:03 AM (GMT -7)   

I was put on Lyrica 2x, by two different drs. The first time, it didn't seem to help at all. The second time it caused weight gain, my appitite didn't increase, and I was doing more exercise due to PT. The worse part was the increase in pain in my head. My pcp said I have TN and the med just about killed me. I looked up to see if Lyrica could cause this prob and Yes! it does.

I guess like w/ every other med. everyone has a different reaction. Hope it works for you w/o any prob.

God bless.  Alice.


ledaebel
Regular Member


Date Joined Jul 2006
Total Posts : 339
   Posted 8/23/2008 11:06 AM (GMT -7)   

Thank you everyone.  It gives me a lot to think about.

Irish Babe, what is TN?


 Health History:  low thyroid, high cholesterol, hypertension, mild pulmonary hypertension. Ulcerative Colitis and now Fibromyalgia.

Prescriptions: Lialda , Bentyl, protonix, synthroid, zyrtec, avalide, nasocort, Miacalcin spray and Trazadone for sleep (doesn't work), flexeril & tramadol 3x day

OTCs: Usana multivitamins and multiminerals, Usana Procosa, Usana Mega Antioxidants, Omega 3, Vit. E, Healthy trinity probiotics, Calcium Citrate

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 03, 2016 9:00 PM (GMT -7)
There are a total of 2,732,388 posts in 301,013 threads.
View Active Threads


Who's Online
This forum has 151175 registered members. Please welcome our newest member, melissapsa.
234 Guest(s), 12 Registered Member(s) are currently online.  Details
PeteZa, desert bound, Ides, compiler, Scaredy Cat, mpost, mbisoux, Hawaii3654, Duffykani, BostonMarigold, Kmuth, Mister Mike


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer